I take anxiety and ADD meds during the day and my doctor said to try taking the metoprolol at night because I was feeling fatigued later in the evenings?
Is it better to take Metoprolol in the morning or at night?
- 2 Apr 2010 by jblt83
- 30 June 2018
- high blood pressure, anxiety, generalized anxiety disorder, metoprolol, hypertension
Added 3 Apr 2010:
I just recently started taking my 50mg dose at night like my MD recommended and then monitor my BP and HR during the day to make sure its still effective in keeping them within normal ranges.
Added 1 May 2010:
The medications I take in the morning are lexapro 20mg and Vyvanse 60mg.
metoprolol adds to the CNS effects of psych meds, so I agree that you should try taking it at night. Matter of fact, before bed may actually help you get to sleep better. Now, you may want to consider that some folks experience urinary incontinence with metoprolol and if you have a tendency to have to go at night more than during the day, this may be something to watch as you try it out. I take it also, as needed, for back pain and I notice that if I take it a couple of days in a row, I start getting that last minute urge/now it's too late kind of thing that goes away when I have a break in dosing. Good luck and I wish you all the best.
I used to take 100mg SR at night, my doctor now has prescribed me to take it once in the morning too - Metoproplol 100mg SR capsules. Perhaps fatigue is one of the side effects... I haven't felt anything like that..God bless you, please let me know if I could be of any assistance?
So if I switch to taking the metoprolol which is the extended release version at night rather than with my anti-depressants and vyvanse in the morning, will it still be effective in controlling my BP and Tachycardia symptoms during the day as well. I guess the only way to know for sure is to take my vitals throughout the day to see. Any feedback anyone can provide on this?
I hope someone is still on this thread. I have anxiety as well. Most of mine is in the morning! I wake up every morning with high anxiety and heart rate anywhere from 90 to a bit over 100. At night, my heart rate is in the mid 60s. I am currently taking 100mg of sertraline (Zoloft) and on week 4 of it. Before I went on Zoloft, my bp was fantastic but now it is up. So, to slow heart rate and to decrease anxiety, doctor gave me metroprlol succinate er. I haven’t started taking it because my heart rate is so low at night. He only prescribed me 25mg once a day but told me if I felt uncomfortable to only take half. He said it would help my anxiety as well but heard horror stories about this drug.
What are people’s experinces with it? I would take it at night since I take Zoloft in the morning but with my heart rate already being low at night, would it hurt it more? If you can’t already tell, I hate taking meds at all and i finally caved in on the Zoloft and it has helped but so worried about metro. Idk what to do! Thanks for any insight! Would love to hear from someone even a pharmacist that has taken it themselves.
Thanks a lot for any insight!
I take a lot of meds, all in the morning except Prazosin and Remeron, which I take for sleep. There are two forms of metoprolol, a succinate and a tartrate. I was having trouble with the metoprolol tartrate, which seemed to work for a few hours, then my heart rate would go up the rest of the day, leaving me fatigued.
My doctor switched me to metoprolol succinate, which lasted all day long, and balanced things out.
Your ADD med might also be contributing to your symptoms later in the day, as it wears off.
Ask your doctor about this. You may do better on one or the other formulations. There may be other solutions as well, like I think there is another long acting formula too. If it’s the ADD med, they can help solve that too.
Be as well as you can!
- Metoprolol Information for Consumers
- Metoprolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metoprolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Feb 2012 • 3 answers
Posted 20 Feb 2013 • 4 answers
Posted 4 Jun 2013 • 4 answers
Posted 8 Feb 2017 • 1 answer
Posted 22 Jun 2018 • 1 answer